Arkansas, 2006

Hail in Arkansas, March 31, 2006

March 31, 2006 · NWS MEG · 4 events in 2 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 10:36 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 31, 10:36 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 AM CST FRI MAR 31 2006

.DISCUSSION...

COLD FRONT CONTINUES TO HANG WEST OF THE REGION...OVER WESTERN
ARKANSAS. IT IS SLOWLY ADVANCING EASTWARD AND IS EXPECTED TO STALL
OUT OVER THE AREA. RADAR AND SATELLITE SHOWS EARLY MORNING
CONVECTION OVER WEST TN INTO NORTHEAST MS PULLING AWAY FROM THE
AREA. VIS SATELLITE SHOWS SOME BREAKS IN THE CLOUD COVER OVER
ARKANSAS. ALTHOUGH THERE IS STILL A GOOD DEAL OF LOW LEVEL
MOISTURE AROUND...EXPECT MIXING TO PREVAIL AND FOR SKIES TO BE
PARTLY CLOUDY OVER MUCH OF THE AREA FOR THE AFTERNOON AT LEAST
UNTIL REDEVELOPMENT OCCURS. THERE IS STILL SOME THREAT FOR SEVERE
WEATHER THIS AFTERNOON. THE GREATEST THREAT FOR STORMS WILL BE
SOUTH OF I 40 AS AN UPPER SHORTWAVE MOVES INTO THIS REGION THIS
AFTERNOON. DEPENDING UPON HOW MUCH HEATING THE AREA
RECEIVES...CAPES COULD BE AS HIGH AS 1500J/KG WITH LIS AROUND
-3/-4. HAIL APPEARS TO BE THE MAIN THREAT ALTHOUGH 0-1KM HELICITY
GREATER THAN 100M2/S2 DOES SUPPORT AN ISOLATED TORNADO THREAT IF
CONVECTION GETS HOT. ALSO...RAISED HIGH TEMPS DUE TO ANTICIPATED BREAKS
IN CLOUDS.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Mar 31, 3:50 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
350 AM CST FRI MAR 31 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
350 AM CST FRI MAR 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY ACROSS THE ENTIRE
MIDSOUTH. A COLD FRONT WILL SLOWLY APPROACH THE REGION THIS
AFTERNOON RESULTING IN SHOWERS AND THUNDERSTORMS ACROSS THE MID
SOUTH. THERE COULD BE A FEW SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAIN WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SECOND COLD FRONT WILL MOVE INTO THE MIDSOUTH BEGINNING LATE
SUNDAY AFTERNOON THROUGH MONDAY MORNING. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND OUT AHEAD OF THE FRONT. SOME
THUNDERSTORMS MAY BE SEVERE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND AGAIN LATE SUNDAY
AFTERNOON THROUGH MONDAY MORNING.

SJM

The radar

The Memphis radar (KNQA), 145 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Lawrence

When
March 31, 2:15 PM CST to 2:20 PM CST
Where
Lawrence County, 5 mi NE of Strawberry
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
36.017, -91.250

Hail, Lawrence

When
March 31, 2:28 PM CST to 2:40 PM CST
Where
Lawrence County, 2 mi SW of Lynn
Measured
1 in hail
Property damage
$150
Reported by
TRAINED SPOTTER
Coordinates
35.983, -91.283

Hail, Craighead

When
March 31, 3:40 PM CST to 3:45 PM CST
Where
Craighead County, Jonesboro
Measured
1 in hail
Property damage
$100
Reported by
EMERGENCY MANAGER
Coordinates
35.833, -90.700

Hail, Craighead

When
March 31, 4:20 PM CST to 4:25 PM CST
Where
Craighead County, Jonesboro
Measured
0.88 in hail
Property damage
$50
Reported by
TRAINED SPOTTER
Coordinates
35.833, -90.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496579, 5496580, 5496581, 5496582.